MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I20-40
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 12/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient; therefore, a device evaluation will not be performed.The distributor reported that the patient medical records are not available.Computed tomography imaging studies have been received for further evaluation by a clinical specialist.A follow-up report will be submitted upon completion of clinical analysis.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2021 with the implant of an afx2 bifurcated stent graft (bsg), an afx vela suprarenal graft, and an afx infrarenal graft.During the initial procedure coil embolization of the inferior mesenteric artery (ima) was performed before the afx2 bsg was deployed.Subsequently, an afx vela suprarenal was deployed just below the renal artery and an afx vela infrarenal was deployed distally for relining due to short overlap length.Complete balloon touch up was performed and the procedure was concluded without any endoleaks.The patient was hospitalized emergently on (b)(6) 2025 due to impending rupture following an outpatient visit where the angiography revealed a suspected type iiia endoleak.Reintervention was completed on (b)(6) 2025 after the physician conducted another angiography that confirmed the type iiia endoleak.The physician elected to implant two (2) gore (non-endologix) excluder cuffs and one (1) endurant (non-endologix) cuff.The secondary procedure was completed and the type iiia endoleak was resolved.The final patient status was not reported.The afx2 system was evaluated using endologix components.The safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical imaging received by endologix found the additional endovascular procedure complaint is unconfirmed.The type iiia endoleak is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest an aneurysm enlargement of 8.1mm occurred that was not included in the event as reported.These findings were discovered during examination of the medical records dated 08 december 2025.The most likely causation for the complaint is anatomy related.The superior stent margins of the main body and infrarenal cuff were positioned within an angled segment of the infrarenal aorta.This likely resulted in poor apposition and contributed to the reported type iiia endoleak.It was reported that there was concomitant use of non-endologix products used to treat the type iiia endoleak.This did not contribute to the reported event.Procedure related harms could not be determined.The final patient status remains unknown as it was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key23945420
Report Number3011063223-2026-00001
Device Sequence Number7830274
Product Code MIH
UDI-Device Identifier00818009014672
UDI-Public(01)00818009014672(17)240907
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model NumberBEA25-100/I20-40
Device Lot Number2504142010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LOT# 2469644001).; AFX VELA SUPRARENAL (LOT# 2474227003).; UNKNOWN (NON-ENDOLOGIX) COILING.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale